Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 7, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Aug 28, 2019, 4:04 AM EDT for Huron County, Michigan. It took effect at Aug 28, 2019, 10:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2019, 4:04 AM EDT (08:04 UTC)
- In effect from
- Aug 28, 2019, 10:00 AM EDT
- Expired
- Aug 28, 2019, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
County Huron County, MI
The radar
The Detroit radar (KDTX), 144 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 8.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178 WHUS43 KDTX 280804 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 404 AM EDT Wed Aug 28 2019 MIZ049-290200- /O.NEW.KDTX.BH.S.0007.190828T1400Z-190829T0200Z/ Huron- 404 AM EDT Wed Aug 28 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Detroit/Pontiac has issued a Beach Hazards Statement for dangerous swimming conditions, which is in effect from 10 AM EDT this morning through this evening. * Beach Hazards...Strong onshore flow will lead to high wave action and strong structural or longshore currents. * Location...Beaches from Caseville to Harbor Beach including... Caseville...Sand Point...Port Crescent State Park... Port Austin...Harbor Beach... * Impacts...Shoreline erosion, damage to docks and minor flooding along the shore is expected. Dangerous swimming conditions will exist. PRECAUTIONARY/PREPAREDNESS ACTIONS... Children should not enter the water unsupervised and without a certified flotation device. Caution should be used when in or near the water. Pay attention to flags and signs posted near beach access points and lifeguard stations. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$
1 follow-up statement
342 WHUS43 KDTX 281944 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 344 PM EDT Wed Aug 28 2019 MIZ049-290200- /O.CON.KDTX.BH.S.0007.000000T0000Z-190829T0200Z/ Huron- 344 PM EDT Wed Aug 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * Beach Hazards...Strong onshore flow will lead to high wave action and strong structural or longshore currents. * Location...Beaches from Caseville to Harbor Beach including... Caseville...Sand Point...Port Crescent State Park... Port Austin...Harbor Beach... * Impacts...Shoreline erosion, damage to docks and minor flooding along the shore is expected. Dangerous swimming conditions will exist. PRECAUTIONARY/PREPAREDNESS ACTIONS... Children should not enter the water unsupervised and without a certified flotation device. Caution should be used when in or near the water. Pay attention to flags and signs posted near beach access points and lifeguard stations. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 28, 3:40 AM EDT, 24 minutes earlier.
Area forecast discussion, Aug 28, 3:40 AM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
340 AM EDT Wed Aug 28 2019
.DISCUSSION...
A large stacked low pressure system centered over western Ontario
will wobble its way northeast toward Hudson Bay today while the next
trough/lobe of vorticity rotates it's way around the low and across
the Great Lakes. This mornings trough passage will be quite dry but
will feature strong westerly flow and a decent cold pool reaching
down into southern lower MI. 850mb temps will fall from the mid
teens into the upper single digits which will in turn excite the
lake processes which run relatively warm this time of year. Expect
as the cold air arrives and diurnal heating commences that a solid
cu field will develop in the lee of Lake MI with some potential for
some light showers mainly along and north of M59 due to the slight
southwest component to the wind. Winds will become gusty as well
this afternoon as strong westerlies throughout the column get tapped
into by afternoon mixing. Mixing depths will extend to 6-7kft with a
deep layer of winds below that averaging 25 knots. loss of heating
and coldest air aloft retreating north and east will allow a quick
scouring out of the cloud field leading to mostly clear skies
tonight.
Thursday will be dry and breezy yet again but the next longwave
trough will begin to push through the Midwest and across the
northern Great Lakes. Winds will back to the southwest ahead of this
trough providing some weak warm air advection increasing max Ts a
couple degrees to near 80. The bigger impact come late Thursday
evening and into the overnight as there is potential for
thunderstorms ahead of a cold front that will drop southeast through
the state (locally 00-06Z Fri). A warm front will lift up through
lower MI Thursday evening bringing a narrow wedge of higher thetaE
on the nose of a potentially 50kt low level jet along the cold front
which already features a sharp moisture/instability gradient. Models
are in decent agreement that the front will initiate some linear
mode of convection across northern lower which will then drop into
the Tri-Cities shortly after 00Z. With loss of daytime heating and a
warm layer around 500mb and best mid level forcing lifting away from
us, the atmosphere becomes increasingly more unfavorable for strong
to severe storms. None the less, models also in fair agreement
supporting a very high shear (bulk shear 40-60 knots) with a couple
hundred J/kg of CAPE. At this point will keep a chance of
thunderstorms mainly between 00-06Z Fri with the expectation that
some ongoing convection will be working south into SE MI.
High pressure will build in from the north on Friday with upper
level confluent flow providing for a fairly nice day with temps in
the mid to upper 70s. Some potential for 80s across the south as the
cold front slowly orients itself west to east near the state line.
May take a while to drop south keeping warmer air in place.
Models continue to advertise some weak shortwaves rippling along the
front over the weekend presenting chances for showers locally over
the weekend. These shortwaves will be removed from the stronger mid
level flow to our north but may produce a few periods of showers as
the front and theta e gradient just south of the state possibly
drift north and isentropic ascent kicks in. Best chances of rain
will be to the south with decreasing chances northward. Locations
farthest north could stay dry but cloudy.
&&
.MARINE...
A large area of low pressure over northern Ontario maintains
moderate westerly wind across the central Great Lakes today. This
requires the continuation of Small Craft Advisories for all marine
areas through this evening as gusts peak around 25 knots. The wind
field is then reinforced during Thursday as the next cold front
approaches from central Canada. Southwest wind likely reaches 25 to
30 knots again over all marine areas, especially with extra mixing
and longer fetch over the warm water of central Lake Huron. The
front itself brings a pattern of showers and thunderstorms Thursday
night followed by a northwest wind shift by Friday. A brief period
of 25 knot gusts and higher waves is possible in the northwest flow
over the open waters of Lake Huron early Friday before high pressure
builds in from the Midwest with improved conditions to start the
weekend.
&&
.PREV DISCUSSION...
Issued at 1203 AM EDT Wed Aug 28 2019
AVIATION...
A narrow window of ascent tied to an inbound mid level wave and
attendant cold front will provide a low coverage of mid level cloud
overnight. A drying low level environment will ensure VFR conditions
persist through this time. Daytime heating will augment a background
environment characterized by cooler mid level cyclonic flow to bring
an extensive VFR cumulus field on Wednesday, greatest coverage
toward the north. West-southwest winds turning gusty Wednesday
afternoon, reaching near 25 knots at times.
DTW THRESHOLD PROBABILITIES...
* Medium for ceiling 5000 ft or less Wednesday afternoon.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory from 10 AM this morning to 10 PM EDT this
evening for LHZ421-422-441>443.
Lake St Clair...Small Craft Advisory from 2 PM this afternoon to 8 PM EDT this
evening for LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory from 2 PM this afternoon to 8 PM EDT this
evening for LEZ444.
&&
DISCUSSION...DRK
MARINE.......BT
AVIATION.....MR
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Aug 27, 4:20 PM EDT, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 420 PM EDT Tue Aug 27 2019 MIZ047>049-053>055-060>063-068>070-075-076-082-083-282030- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 420 PM EDT Tue Aug 27 2019 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-282030- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 420 PM EDT Tue Aug 27 2019 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories have been issued for all nearshore zones on Wednesday. See latest Marine Weather Message for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. TF
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.